Alert archive / Kansas / Frost Advisories in 2007
Frost Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 25, 2007, 2:31 PM CDT for 6 counties in Kansas. It took effect at Oct 26, 2007, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2007, 2:31 PM CDT (19:31 UTC)
- In effect from
- Oct 26, 2007, 4:00 AM CDT
- Expired
- Oct 26, 2007, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 251931 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 231 PM CDT THU OCT 25 2007 ...FROST ADVISORY FOR A PART OF NORTH CENTRAL KANSAS... .AREAS OF FROST ARE EXPECTED TO FORM TONIGHT ACROSS PARTS OF NORTH CENTRAL KANSAS. A COMBINATION OF NEARLY CALM WINDS...TEMPERATURES IN THE LOW TO MID 30S AND CLEAR SKIES WILL MAKE CONDITIONS RIPE FOR FROST TO FORM LATE TONIGHT. KSZ008-009-020-021-034-035-260345- /O.NEW.KTOP.FR.Y.0003.071026T0900Z-071026T1400Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 231 PM CDT THU OCT 25 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FROST TO DEVELOP LATE TONIGHT AS TEMPERATURES FALL INTO THE 33 TO 35 DEGREE RANGE. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND ARE MOST LIKELY TO SEE FROST BY SUNRISE. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
3 follow-up statements
394 WWUS73 KTOP 260224 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 924 PM CDT THU OCT 25 2007 ...FROST ADVISORY FOR A PART OF NORTH CENTRAL KANSAS... .AREAS OF FROST ARE EXPECTED TO FORM TONIGHT ACROSS PARTS OF NORTH CENTRAL KANSAS. THE COMBINATION OF LIGHT WINDS...DRY AIR AND MOSTLY CLEAR SKIES SHOULD ALLOW TEMPERATURES TO COOL INTO THE LOW TO MID 30S. AREAS OF FROST SHOULD FORM AFTER 4 AM. KSZ008-009-020-021-034-035-261030- /O.CON.KTOP.FR.Y.0003.071026T0900Z-071026T1400Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 924 PM CDT THU OCT 25 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FROST TO DEVELOP LATE TONIGHT AS TEMPERATURES FALL INTO THE 33 TO 35 DEGREE RANGE. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND ARE MOST LIKELY TO SEE FROST BY SUNRISE. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KTOP 261009 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 509 AM CDT FRI OCT 26 2007 KSZ008-009-020-021-034-035-261400- /O.CON.KTOP.FR.Y.0003.000000T0000Z-071026T1400Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 509 AM CDT FRI OCT 26 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS HAVE CREATED FAVORABLE CONDITIONS FOR FROST OVERNIGHT...WITH TEMPERATURES FALLING INTO THE 33 TO 35 DEGREE RANGE MAINLY ALONG AND WEST OF A WASHINGTON TO ABILENE LINE. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND ARE MOST LIKELY TO SEE FROST THIS MORNING. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KTOP 261352 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 852 AM CDT FRI OCT 26 2007 KSZ008-009-020-021-034-035-261500- /O.EXP.KTOP.FR.Y.0003.000000T0000Z-071026T1400Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 852 AM CDT FRI OCT 26 2007 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. SOME PATCHY FROST MAY STILL LINGER IN LOW LYING AREAS UNTIL AROUND 10 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:35 AM CDT, 10 hours 56 minutes earlier.
Area forecast discussion, Oct 25, 3:35 AM CDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 335 AM CDT THU OCT 25 2007 .DISCUSSION... THE LATEST WATER VAPOR SATELLITE IMAGERY ALONG WITH THE 00Z UPPER AIR MAPS SHOWED A CUT OFF UPPER LOW ACROSS EASTERN MS AND WESTERN AL. A BROAD UPPER RIDGE WAS LOCATED ACROSS THE WESTERN CONUS WITH A DOWN STREAM TROUGH UPPER TROUGH ACROSS EAST CENTRAL CANADA AND THE NORTHERN GREAT LAKE STATES. THE MAIN POLAR JET EXTENDED FROM THE PACIFIC NORTHWEST...NORTHEAST INTO CENTRAL CANADA...THEN SOUTHEAST ACROSS THE NORTHERN GREAT LAKES STATES AND NEW ENGLAND. THE 7Z SURFACE MAP SHOWED A BROAD RIDGE OF SURFACE HIGH PRESSURE EXTENDING FROM THE NORTHERN MI...SOUTHWEST ACROSS CENTRAL KS INTO NORTHWEST TX. A LEE SURFACE TROUGH WAS LOCATED ACROSS THE NORTHERN HIGH PLAINS. TODAY...A 5H RIDGE AXIS WILL EXTEND FROM THE SOUTHWEST CONUS NORTHEAST INTO THE NORTHERN PLAINS. EASTERN KS WILL BE UNDER NORTHEAST SURFACE WINDS ALOFT WITH A SFC RIDGE OF HIGH PRESSURE ACROSS THE EASTERN SECTIONS OF THE STATE. LOOK FOR SUNNY SKIES AND HIGHS AROUND 60 DEGREES ACROSS THE EASTERN COUNTIES AND LOWER TO MID 60S ACROSS THE WESTERN COUNTIES. TONIGHT THROUGH FRIDAY...BOTH THE NAM AND GFS SHOW THE CUT OFF UPPER LOW OVER WESTERN AL SLOWLY RETROGRADING NORTHWEST INTO EASTERN MO BY EARLY FRIDAY MORNING. RESIDUAL MOISTURE MAY TRY TO WRAP SOUTHWEST INTO THE EASTERN COUNTIES OF THE CWA...AROUND THE UPPER LOW OVER EASTERN MO LATE TONIGHT INTO SATURDAY MORNING. MINOR 5H TROUGHS MAY ROTATE AROUND THE UPPER LOW AND PROVIDE SOME LIFT FOR LIGHT SHOWERS TO DEVELOP ACROSS THE EASTERN COUNTIES OF THE CWA GENERALLY AFTER MIDNIGHT AND THROUGH THE MORNING HOURS OF FRIDAY. THE LOW-LEVELS OF THE ATMOSPHERE LOOK TO BE DRY THUS WE MAY NOT SEE MUCH IN THE WAY OF MEASURABLE RAIN. ALSO...A 5H TROUGH MOVING ONSHORE ACROSS WESTERN CANADA WILL MOVE EAST ACROSS THE NORTHERN PLAINS AND WILL ACT AS AN UPSTREAM KICKER TO LIFT THE CUT OFF UPPER LOW NORTHEAST INTO THE MIDWEST AND GREAT LAKES STATES. IF THE UPSTREAM KICKER IS BIT FASTER THE CUT OFF UPPER LOW MAY NOT EVEN MOVE AS FAR WEST AS THE MODELS FORECAST. ALSO A DRY NORTHEAST TRAJECTORY OF AIR PARCELS IN THE LOWEST LEVEL OF THE ATMOSPHERE MAY NOT ALLOW THE LOW-LEVELS TO SATURATE ENOUGH FOR MEASURABLE RAINFALL. THEREFORE...I ONLY PLACED IN A SLIGHT CHANCE OF LIGHT RAIN ACROSS THE EASTERN COUNTIES OF THE CWA LATE TONIGHT AND FRIDAY. AS THE UPPER LOW LIFTS NORTHEAST FRIDAY AFTERNOON ANY LIGHT SHOWERS SHOULD MOVE NORTHEAST OF THE CWA. SKIES WILL BEGIN TO CLEAR FROM WEST TO EAST ACROSS THE CWA FRIDAY AFTERNOON AND EVENING. CLOUD COVER AND NORTHEAST SURFACE WINDS WILL KEEP HIGH TEMPERATURES IN THE UPPER 50S TO AROUND 60. FRIDAY NIGHT THROUGH SUNDAY NIGHT...THE NORTHERN STREAM 5H TROUGH OVER THE NORTHERN PLAINS WILL DIG AND AMPLIFY ACROSS THE GREAT LAKES STATES AND OH RIVER VALLEY. LOW-LEVEL CAA WILL BUILD A SURFACE RIDGE SOUTHWARD ACROSS EASTERN KS. NORTHWEST FLOW ALOFT WILL PROVIDE THE CWA WITH DRY AND COOLER CONDITIONS. HIGHS WILL BE IN THE MID TO UPPER 50S SATURDAY WITH NORTH WINDS OF 15 TO 20 MPH. HIGHS WILL WARM INTO THE UPPER 50S TO AROUND 60 BY SUNDAY. SUNDAY NIGHT SOME AREAS COULD GET BELOW FREEZING WITH LIGHT WINDS AND CLEAR SKIES. MONDAY THROUGH WEDNESDAY...THE FLOW ALOFT WILL BECOME ZONAL ACROSS THE PLAINS STATES ALLOWING FOR A SLIGHT WARM UP OVER THE CWA WITH MID TO UPPER 60S EXPECTED. THE GFS SHOWS ANOTHER 5H TROUGH DIGGING SOUTHEAST OUT OF CENTRAL CANADA INTO THE MIDWEST THAT WILL AMPLIFY THE EASTERN CONUS LONGER WAVE LENGTH 5H TROUGH AND BRING A BACK DOOR COLD FRONT SOUTHWEST ACROSS THE CWA WEDNESDAY AFTERNOON. THE EXTENDED RANGE FORECAST GRIDS LOOKED GOOD AND NO CHANGES WERE MADE. && .AVIATION... SURFACE RIDGING OVER NORTH CENTRAL KS WILL KEEP P6SM SKC TAFS GOING THROUGH 00Z. WINDS EXPECTED TO BE LIGHT AND OUT OF THE NORTH NORTHEAST DURING THE DAYTIME HOURS THURSDAY. RETROGRADING UPPER LOW LOOKS TO EVENTUALLY BRING MOISTURE BACK OVER TOP AND FOE...BUT WITH VERY DRY AIR MASS IN PLACE THIS WILL TAKE SOME TIME. COULD SEE MID LEVEL CLOUDS FILLING IN AFTER 06Z OVER...WITH LOWER DECK BUILDING DOWN TOWARDS 12Z. FEEL THAT THROUGH 12Z ANY CEILING WILL REMAIN VRF WITH CORE OF UPPER LOW REMAINING OVER CENTRAL TO EASTERN MO. LOW CONFIDENCE THAT PRECIPITATION WILL MOVE OVER TOP OR FOE BY 12Z...SO NO PROB OR TEMPO GROUPS FOR PRECIPITATION IN 12Z TAFS. THROUGH 12Z FRI MHK LOOKS TO REMAIN SKC. && .TOP WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY UNTIL 9AM THIS MORNING FOR PORTIONS OF EAST CENTRAL KANSAS AND MUCH OF NORTH CENTRAL AND NORTHEAST KANSAS...KSZ008>012-020>024-026-034>040. &&
Hazardous weather outlook, Oct 25, 4:00 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 400 AM CDT THU OCT 25 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-261100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 400 AM CDT THU OCT 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.